3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Depression and Weight Issues

Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

scared of gaining weight on abilify & zoloft...

Reply
 
Thread Tools
Old 08-25-2008, 11:19 PM   #1
Senior Member
 
pinupdreams's Avatar
 
Join Date: Mar 2007
Posts: 274

Height: 5'8

Default scared of gaining weight on abilify & zoloft...

i was prescribed abilify to deal with my issues recently and as always before taking anything, i searched online (because even if the doctor says no it doesnt, i just want to hear the "people") to see if it had any side effects that included weight gain of any sort, come to find some nasty comments of people on certain pages claiming they did in fact gain weight while on it so i based my decision to not take them on that. stupid right? i know, but ive worked so hard to lose so much weight that i will not let anything corrupt that. then 6 months down the road i finally broke down. ended up in the hospital and everything, embarrasing! the doctors then prescribed me zoloft and once again i come and search about zoloft and find that alot of people say they gained weight while on it! what am i suppose to do? how do you decided to take them or not because what if it makes me gain the weight back?
pinupdreams is offline   Reply With Quote
Old 08-26-2008, 01:23 PM   #2
Member
 
cjb0arder13's Avatar
 
Join Date: Aug 2008
Location: Washington
Posts: 37

S/C/G: 190/188/150

Height: 5'9"

Default

First off, I just want to say that in my opinion, being of healthy mind is more important than anything else...weight gain included. I know how low I got before I received treatment, and I'd gladly gain weight if it meant I didn't have to go back there.


That being said, I COMPLETELY understand your fear of the weight gain, especially because you worked your booty off to get to where you are now. I think you'll find commentary about weight gain for every kind of anti-depressant. I started on Celexa a couple years ago, and have noticed a weight gain since then, but that could be related to eating crappy food, getting older, etc. A couple months ago I switched to generic Prozac, and noticed that it's even harder to lose weight now (working out religiously, eating healthy, etc). I made the decision to switch to Wellbutrin because I've heard it has a lower incidence of side effects, including weight gain and lowered libido, etc. So I'll know soon hopefully how that goes (haven't talked to my doc about it yet).

Best of luck getting to a healthy, happy place...and not having to gain tons of weight to stay there!!!! You've got a great support system here.
cjb0arder13 is offline   Reply With Quote
Old 05-29-2009, 04:03 PM   #3
Senior Member
 
Skinnycow's Avatar
 
Join Date: May 2009
Location: Southern MD
Posts: 304

S/C/G: 269/ticker/165

Height: 6'

Default

When I first started zoloft I lost weight.
Skinnycow is offline   Reply With Quote
Old 05-30-2009, 12:14 AM   #4
Member
 
Qualera's Avatar
 
Join Date: May 2009
Location: Edwardsville, IL
Posts: 61

S/C/G: 311/285.2/135

Height: 5'8"

Default

I have been on both Abilify and Zoloft with no weight changes. This was only for a month or so to determine that they didn't work for me. I wasn't trying to lose weight at the time. So make of that what you will.

However, as cj said, your mental health is the most important thing. If you need to be on medication you should work with your doctor to find one that works for you. I am losing weight taking Wellbutrin as it is the only anti-depressant I can take in case I get pregnant. I would try the medication you were prescribed. if you start to gain weight then tell the doctor that you need something else. There are many antidepressants to choose from. And if your doctor won't won't work with you on this, then I'd try to find a doctor who will.
Qualera is offline   Reply With Quote
Old 06-01-2009, 08:15 PM   #5
Senior Member
 
mizmizzy's Avatar
 
Join Date: May 2009
Posts: 264

S/C/G: 180/166.5/131

Height: 5'3

Default

Just start writing down everything you eat. If within a few weeks you think the medication is causing you to eat more ask your doctor to switch you to a different medication!
__________________
[size="1"]
mizmizzy is offline   Reply With Quote
Old 06-03-2009, 07:35 PM   #6
On my way to a new me!
 
Savora's Avatar
 
Join Date: Apr 2009
Location: St. Louis, MO
Posts: 182

S/C/G: 205/168/145

Height: 5'6 ~ 44

Default

ok i posted about abilify a while ago, i gained 80 lbs in 3 years while on it but it helped me somewhat but made me kind of a zombie i was on 20mg.... zoloft did not cause any changed in my weight and worked ok.... please be careful with abilify it has a bunch of side effects... my daughter gained 30lbs on it in 2 months so it wasn't just me.. she no longer takes it and has lost all the weight she gained!!! i understand the need to take meds as i have lots of problems myself, am currently looking for a new shrink because he wont give me cymbalta and i have had two therapists recommend it to me... good luck with everything
__________________
Savora is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


All times are GMT -4. The time now is 04:47 PM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2